Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 32, NWS Albany, NY

August 12, 2023Ulster County, New York

NWS Albany, NY issued this flash flood warning at Aug 12, 2023, 7:30 PM EDT for Ulster County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2023, 7:30 PM EDT (23:30 UTC)
Expired
Aug 12, 2023, 8:34 PM EDT
In force
64 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Ulster County, NY

The radar

The Albany radar (KENX), 100 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WGUS51 KALY 122330
FFWALY
NYC111-130230-
/O.NEW.KALY.FF.W.0032.230812T2330Z-230813T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
730 PM EDT Sat Aug 12 2023

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  South Central Ulster County in east central New York...

* Until 1030 PM EDT.

* At 730 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ellenville, Napanoch, Kerhonkson, Wawarsing, Honk Hill, Port Ben, 
  Lackawack, Sholam, Potterville, Cragsmoor, Pataukunk, Cherrytown, 
  Fantinekill, Yagerville, Greenfield Park, Spring Glen, Mombaccus, 
  Ulster Heights, Walker Valley and Granite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to the National Weather Service by email at 
ALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4183 7449 4186 7436 4176 7420 4168 7428
      4164 7439 4165 7440 4166 7442 4168 7447
      4169 7447 4169 7448 4171 7451 4173 7456
      4175 7458 4175 7457 4176 7456 4178 7454
      4180 7452 4181 7452

FLASH FLOOD...RADAR INDICATED

$$

CS
2 follow-up statements
119 
WGUS71 KALY 130000
FFSALY

Flash Flood Statement
National Weather Service Albany NY
800 PM EDT Sat Aug 12 2023

NYC111-130230-
/O.CON.KALY.FF.W.0032.000000T0000Z-230813T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ulster NY-
800 PM EDT Sat Aug 12 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR SOUTH CENTRAL ULSTER COUNTY...

At 800 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Ellenville, Napanoch, Kerhonkson, Wawarsing, Port Ben, Honk Hill, 
  Pataukunk, Granite, Fantinekill, Cragsmoor, Mombaccus, Cherrytown, 
  Walker Valley, Spring Glen and Accord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to the National Weather Service by email at 
ALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4176 7420 4168 7428 4164 7439 4165 7440
      4166 7442 4169 7447 4185 7434

FLASH FLOOD...RADAR INDICATED

$$

CS
563 
WGUS71 KALY 130034
FFSALY

Flash Flood Statement
National Weather Service Albany NY
834 PM EDT Sat Aug 12 2023

NYC111-130044-
/O.CAN.KALY.FF.W.0032.000000T0000Z-230813T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ulster NY-
834 PM EDT Sat Aug 12 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL ULSTER 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4176 7420 4168 7428 4164 7439 4165 7440
      4166 7442 4169 7447 4185 7434

$$

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:41 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 12, 6:41 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
641 PM EDT Sat Aug 12 2023

.SYNOPSIS...
An upper-level disturbance and associated surface frontal
system will pass through the region through tonight, bringing
showers and thunderstorms. Stronger thunderstorms will be
capable of producing potentially damaging winds and hail.
Conditions improve Sunday into Monday as surface high pressure
slides into the region from the south and west. A widespread
soaking rain is then expected Monday night into Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
* Severe Thunderstorm Watch issued for Greene, Columbia, Ulster,
  Dutchess and Litchfield Counties until 12 am.

* Isolated to scattered severe thunderstorms expected this
  evening. Damaging wind gusts and large hail are the main threats,
  but an isolated, spin-up tornado cannot be ruled out.

.UPDATE...Quick update for issuance of Severe Thunderstorm Watch
638 in effect until Midnight for Greene, Columbia, Ulster,
Dutchess and Litchfield Counties. This is where the best overlap
of instability and shear is located. The special 20Z sounding
from SUNY Albany revealed rather paltry instability (577 J/Kg
CAPE) locally, thus limiting the watch to areas south of
Albany. Wind profile from the sounding does show veering winds
from the surface up to 700 mb, with 0-3 km shear of 20 kt.
Rotating/severe storms moving through Ulster County at this
time. Will continue to monitor this area.

.PREV DISCUSSION[0407]...Instability: Limited in eastern NY and
western New England as NY Mesonet profilers showing less than
1000 j/kg in eastern NY but 1000+ j/kg central and western NY.
Sector of greatest instability shifting east from just north of
the NY/PA border and suggests the strongest storms will also
shift through the eastern Catskills, mid Hudson Valley, very
southern Berkshires and Litchfield Hills. Midlevel lapse rates
are meager, but surface based instability will be enough for
isolated to scattered severe potential in southern parts of the
area.

Shear: NY State Mesonet profilers showing 0-1Km storm relative
helicity and 0-3Km helicity of 150 m2/sec2 or less, not very
supportive of much rotation in thunderstorms but if instability
can increase, there could be a spin up tornado. VAD Wind
Profiles from radars from OH into western PA and NY show better
shear with storm relative helicity above 150 m2/sec2, and the
increasing southwesterly boundary layer winds that are building
east through our region may enhance chances for rotating
thunderstorms over southern areas this evening.

CAM/Mesoscale model trends: Increasing consensus for scattered
thunderstorms along and north of I-90 but the best instability
and shear may be south of I-90 as clusters and segments in
central/southern NY combine into a more solid line or band of
storms that tracks through southern areas through this evening
with the severe weather potential and isolated urban and small
stream flooding and maybe flash flooding.

The storms may be trending toward the region of highest low
level equivalent potential temperature in PA/NJ, which again,
favors the best chances for severe thunderstorms and isolated
flooding in southern areas. The cluster in far western NY/PA
could track through southern areas between midnight and
daybreak Sunday. There should be partial clearing toward
daybreak but the low level wind shift may be delayed until just
after daybreak. Light winds and wet ground could promote some
patchy fog once the rain exits and where there is some clearing.
Lows in the 60s and around 60 in higher terrain.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Drying and clearing through SUnday and there could be some gusty
west to northwest winds during the afternoon. Highs Sunday in
the upper 70s to lower 80s with a few mid 80s southern areas and
cooler in higher terrain.

The next organized upper energy and increasing warm advection
ahead of it begins to approach Monday with increasing clouds. It
should be dry through the day with highs around 80 to mid 80s
and cooler in higher terrain.

Rapidly increasing moisture and boundary layer flow will
support increasing coverage of showers and isolated
thunderstorms Monday night. There could be some locally heavy
rain and after a short lull in the action Tuesday morning,
additional showers and storms expected Tuesday afternoon.
Limited sunshine will limit highs to the mid 70s to near 80 and
cooler in higher elevations. The severe weather threat is
limited due to limited instability but shear will be
considerable with increasing boundary layer winds, so a few
storms could approach marginal severe levels. There will also be
locally heavy rain and possible isolated to scattered nuisance
urban and small stream flooding.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The period starts out Tue evening with a weak area of low pressure
along a frontal system moving east into New England. The upper level
trough is forecast to be positively tilted, so the system should be
progressive. Will mention just a slight to low chance of a few
leftover showers Tue evening, then drying overnight.

Dry and seasonable conditions then expected Wed through Thu, as high
pressure builds east across the region. Thu looks slightly warmer
than Wed, as a southerly flow develops around the periphery of the
high as it departs off the New England coast.

The next chance for showers/T-storms arrives late Thu night into
Fri, as a possible upper level trough/closed upper low approaches
from the Great Lakes and SE Canada. There are model differences this
far out, with the CMC slower than the ECMWF, but non-existent in the
12Z GFS. So for now will go with NBM and mention chance PoPs through
Fri evening until this potential system comes into better focus.
Temperatures look to be near to slightly above normal through
Sat.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Through Sunday 18z....Main weather concerns for the NWS ALY
terminals through the 18z TAF period includes:

* Convective (showers and thunderstorm) trends this afternoon into
  tonight.
* The potential for leftover low level moisture behind any rain that
  could result in low stratus/mist tonight.

Conditions are currently VFR at all of the TAF sites this afternoon
under a SCT-BKN strato-cu deck with ceilings/cloud bases between
4,000-7,000 feet AGL and unrestricted visibilities.

Over the next 6-9 hours or this afternoon into this evening,
scattered showers and thunderstorms are expected to impact the
forecast area. Latest radar and satellite scans show a broken line
of showers and thunderstorms beginning to develop just to the west
of our cwa. These showers and storms are associated with an
approaching warm front. Any showers or storms that move over the
terminals will have the capabilities of briefly reducing flight
categories down between MVFR-LIFR. Later on this evening and into
tonight, there could be some lingering showers over the area with
coverage decreasing in time due to the loss of daytime heating.

Behind the showers, residual low level moisture from any rain could
result in some low stratus/mist development. Other than that, there
could be some low VFR to MVFR ceilings/clouds developing later this
evening and tonight.

Winds this afternoon are out of the south between 8-15 kts with
occasional higher gusts to 20-25 kts. These winds will weaken this
evening to 5-10 kts. A wind shift from south to west at 5-10 kts is
expected to take place Sunday afternoon amid the cold fropa. Winds
associated with any thunderstorms this afternoon into this evening
could be quite gusty to strong between 25-50 kts and variable.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: High Operational Impact. Likely SHRA...TSRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS/JPV
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...Evbuoma
Hazardous weather outlook, Aug 12, 6:52 PM EDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
652 PM EDT Sat Aug 12 2023

CTZ001-013-NYZ058>061-063>066-131100-
Northern Litchfield-Southern Litchfield-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
652 PM EDT Sat Aug 12 2023

...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The chance for thunderstorms returns late Monday night through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through this evening.

MAZ001-025-NYZ032-033-038>043-047>054-082>084-VTZ013>015-131100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
652 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for western Massachusetts, east
central New York, eastern New York and southern Vermont.

.DAY ONE...Tonight.

Isolated to scattered severe thunderstorms expected this evening.
The main threats will be damaging wind gusts and large hail, however
an isolated tornado can not be ruled out. In addition, storms will
be capable of locally heavy rainfall which could lead to some urban,
low lying and poor drainage flooding with isolated to scattered
flash flooding possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The chance for thunderstorms returns late Monday night through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 12, 6:06 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
606 PM EDT Sat Aug 12 2023

CTZ001-013-NYZ066-122245-
Northern Litchfield CT-Southern Litchfield CT-Eastern Dutchess NY-
606 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of southwestern
Litchfield and east central Dutchess Counties through 645 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gaylordsville, or near New Milford, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Milford, Kent, Sharon, New Preston, Cornwall Bridge,
Gaylordsville, Washington, Goshen, Warren, Cornwall, Bantam, West
Goshen, Skiff Mountain, Lower Merryall, Marble Dale, North Kent,
Bulls Bridge, Upper Merryall, Cornwall Bridge Pottery and
Mitcheltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4160 7348 4163 7350 4164 7350 4165 7349
      4166 7349 4166 7350 4167 7352 4161 7352
      4161 7353 4191 7353 4185 7318 4156 7334
TIME...MOT...LOC 2206Z 193DEG 16KT 4166 7343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CS
Special weather statement, Aug 12, 6:10 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albany NY
610 PM EDT Sat Aug 12 2023

NYZ032-033-038-122315-
Northern Herkimer NY-Hamilton NY-Southern Herkimer NY-
610 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of western Hamilton and
central Herkimer Counties through 715 PM EDT...

At 610 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boonville, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ohio, Northwood, Grant, Gray, Nobleboro, Black Creek Reservoir,
Wheelertown, Woodin Corners, Bull Hill, Wilmurt, Pardeeville Corners,
Wilmurt Corners, Morehouseville and North Wilmurt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4330 7512 4331 7512 4331 7511 4332 7510
      4333 7508 4351 7510 4348 7473 4322 7481
      4329 7513 4330 7515
TIME...MOT...LOC 2210Z 281DEG 19KT 4344 7532

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

NAS
Special weather statement, Aug 12, 6:16 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Albany NY
616 PM EDT Sat Aug 12 2023

NYZ063-064-122245-
Western Ulster NY-Eastern Ulster NY-
616 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of central Ulster
County through 645 PM EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Shokan, or 15 miles west of Kingston, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Shokan, High Falls, Olivebridge, Marbletown, Ashokan,
Samsonville, Atwood, Peekamoose, Lyonsville, Winchell, Pacama,
Brodhead, Stony Hollow, Lapla, Krumville, Stone Ridge, Kripplebush,
Bruceville, Shokan and Lomontville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central New York.

&&

LAT...LON 4191 7440 4201 7435 4198 7407 4180 7412
TIME...MOT...LOC 2215Z 281DEG 19KT 4194 7429

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Picard
Special weather statement, Aug 12, 6:37 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Albany NY
637 PM EDT Sat Aug 12 2023

NYZ047-122300-
Schoharie NY-
637 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of southern Schoharie
County through 700 PM EDT...

At 636 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Blenheim, or 15 miles south of Cobleskill, moving east at 15
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Middleburgh, Gilboa, North Blenheim, Breakabeen, Watsonville, Vorman
Corners, Bates, Broome Center, Ruth, West Fulton, East Jefferson,
West Middleburgh, Five Corners, Mackey, Eminence, Franklinton,
Owlsville, Fultonham and Housons Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 7460 4265 7430 4243 7426 4241 7426
      4241 7425 4239 7425 4240 7450
TIME...MOT...LOC 2236Z 250DEG 14KT 4246 7451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CS
Special weather statement, Aug 12, 7:12 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Albany NY
712 PM EDT Sat Aug 12 2023

NYZ064-065-130000-
Western Dutchess NY-Eastern Ulster NY-
712 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of east central Ulster
and northwestern Dutchess Counties through 800 PM EDT...

At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hurley, or over Kingston, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph, half inch hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Kingston, Rhinebeck, Hurley, Tillson, Port Ewen, Staatsburg, High
Falls, Esopus, Rosendale, Ellerslie, Rolling Meadows, Lefever Falls,
Norrie Heights, Maple Hill, Dutchess County Fairgrounds, Hickorybush,
Rhinecliff, Dewitt Mills, Hillside and Pleasant Plains.

This includes Interstate 87 near exit 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central New York.

&&

LAT...LON 4183 7412 4197 7408 4197 7382 4178 7383
TIME...MOT...LOC 2312Z 272DEG 12KT 4190 7402

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Picard
Special weather statement, Aug 12, 7:16 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Albany NY
716 PM EDT Sat Aug 12 2023

NYZ065-066-122345-
Eastern Dutchess NY-Western Dutchess NY-
716 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of central Dutchess
County through 745 PM EDT...

At 716 PM EDT, Doppler radar was tracking a strong thunderstorm near
Red Oaks Mill, or near Poughkeepsie, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph, half inch hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause flooding.

Locations impacted include...
Poughkeepsie, Pleasant Valley, Wappingers Falls, Millbrook, Hopewell
Junction, Red Oaks Mill, Myers Corner, Dover Plains, Beekman, Knapps
Corner, Lithgow, Hoxie Corner, Clove Valley, South Amenia, Billings,
Pleasant Ridge, Bains Corner, Washington Hollow, Mabbettsville and
Verbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central New York.

&&

LAT...LON 4163 7395 4168 7394 4188 7362 4179 7351
      4170 7352 4159 7374 4157 7389
TIME...MOT...LOC 2316Z 234DEG 26KT 4167 7382

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Picard

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:46 PM EDTSpecial Weather StatementALYUlster29 min
Aug 12, 6:10 PM EDTSpecial Weather StatementALYHerkimer65 min
Aug 12, 6:11 PM EDTSevere Thunderstorm WarningALYUlster49 min
Aug 12, 6:16 PM EDTSpecial Weather StatementALYUlster29 min
Aug 12, 6:37 PM EDTSpecial Weather StatementALYSchoharie23 min
Aug 12, 6:38 PM EDTSevere Thunderstorm WarningALYUlster37 min
Aug 12, 6:45 PM EDTAreal Flood AdvisoryALYUlster77 min
Aug 12, 6:51 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 12, 6:58 PM EDTSevere Thunderstorm WarningALYUlster47 min
Aug 12, 7:12 PM EDTSpecial Weather StatementALYDutchess48 min
Aug 12, 7:16 PM EDTSpecial Weather StatementALYDutchess29 min
Aug 12, 7:22 PM EDTSevere Thunderstorm WarningALYUlster23 min
Aug 12, 7:32 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster43 min
Aug 12, 7:35 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 12, 7:35 PM EDTSpecial Weather StatementALYHerkimer40 min
Aug 12, 7:39 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster51 min
Aug 12, 7:51 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 12, 7:51 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer54 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.